Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Can I take terrimycin for bacterial infection on scalp along with griseofulvinmicro?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2002
Answered : 6959 Questions
Question
can I take terrimycin for tinea capitis 250mg for bacterial infection on scalp along with griseofulvinmicro 500mg
Posted Wed, 15 Jan 2014 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 39 minutes later
Brief Answer: Need more information Detailed Answer: Hi. Thanks for posting your concern at XXXXXXX I need to gather some more information regarding your concern in order to help you better. >How did you get to the diagnosis of tinea capitis? is it confirmed from the lab? >Do you suffer from scalp scaling and itching? is it localised to a particular area of the scalp OR is it generalised? Tinea capitis is very rare at your age. It is mostly seen in children. Tinea capitis in children is a localised infection which commonly presents as easily pluckable hair OR brittle hair which break just as it emerges at the surface of the scalp (black dot tinea) and scaling of the scalp I would advice that you get a fungal culture from the affected hair to confirm before starting griseofulvin. Bacterial infection of the scalp is commonly caused by gram +bacteria like staph. Terramycin (Oxytetracycline) is a broad-spectrum antibiotic, active against a wide variety of bacteria. However, some strains of bacteria have developed resistance to this antibiotic, which has reduced its effectiveness for treating some types of infections. I usually ask my patients with bacterial infection to take an antibiotic from the penicillin group preferably in combination with clavulanic acid. take care regards
Above answer was peer-reviewed by
 
Follow-up: Can I take terrimycin for bacterial infection on scalp along with griseofulvinmicro? 2 hours later
No insurance so no labs done. Did see doctor started with scaley area on scalp above right ear. Spread slowly but stayed in same area until contact with long hair laso opso dog sleeping above my head while on vacation at friends. Soon after very large tender oozing volcano looking sore appears then another ontop of my head took forever to go away left bald spots an d others would pop up till got antibiotics from doctor. Never completely cleared scaley part. Now small sores appearing. Not as based as before.
 
 
Answered by Dr. Kakkar S. 47 minutes later
Brief Answer: Seborrhoeic Dermatitis Detailed Answer: Hi. I am reasonably sure that you are suffering from Seborrhoeic dermatitis of the scalp rather than tinea capitis. Seborrhoeic dermatitis is just a severe from of dandruff and it can be recurrent or persistent. I would advice that you use an anti-dandruff shampoo regularly. 2% ketoconazole shampoo would be ideal. Use it twice OR thrice weekly. Lather it on the scalp and leave it for 5-10 minutes, then rinse with water. Once Seborrhoeic dermatitis is under control, you can use the shampoo less frequently, may be once OR twice weekly. For bacterial infection i usually ask my patients to take an antibiotic from the penicillin group(e.g Amoxycillin 500mg thrice daily for a week, preferably in combination with clavulanic acid. I think if you follow this you would be fine. i am here to assist you any further. take care regards
Above answer was peer-reviewed by
 
Follow-up: Can I take terrimycin for bacterial infection on scalp along with griseofulvinmicro? 24 hours later
Is amoxil the same as amoxycillin
 
 
Answered by Dr. Kakkar S. 45 minutes later
Brief Answer: Yes Detailed Answer: Hi. Amoxil is same as Amoxicillin Dr. Kakkar
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor